Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 25, 2003, 6:37 AM CST for Wright County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2003, 6:37 AM CST (12:37 UTC)
- Expired
- Mar 25, 2003, 7:15 AM CST
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Wright County, MO
The radar
The Springfield radar (KSGF), 79 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -309 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
289 WUUS53 KSGF 251237 SVRSGF MOC229-251315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 637 AM CST TUE MAR 25 2003 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WRIGHT COUNTY IN MISSOURI * UNTIL 715 AM CST * AT 635 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF HARTVILLE...OR 23 MILES SOUTH OF LEBANON...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... WRIGHT COUNTY. THE TOWNS OF GROVESPRING AND MANES ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3742 9272 3725 9266 3723 9226 3749 9225 $$ SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:02 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 3:02 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 302 AM CST TUE MAR 25 2003 ...FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES TODAY AND THE AMOUNT OF WARMING BEFORE THE NEXT FRONT PUSHES THROUGH FRIDAY... EARLY THIS MORNING...A COLD FRONT STRETCHED FROM ROUGHLY KPNC...TO KSTL. THE RUC SHOWED ELEVATED INSTABILITY ALONG AND BEHIND THE FRONT. BEST LI VALUES RANGED FROM -2 TO -5. SHOWERS AND A FEW THUNDERSTORMS DEVELOPED IN THIS BAND OF INSTABILITY FROM NEAR CHANUTE KANSAS TO SEDALIA MISSOURI. LOOKING UPSTREAM...AN UPPER WAVE WAS FOUND JUST TO THE LEE OF THE ROCKIES. THIS ENERGY WILL TRACK TOWARD THE AREA...AND HELP TO TRIGGER SHOWERS AND THUNDERSTORMS. BEST Q-VECTOR FORCING FROM THIS FEATURE WILL AFFECT SOUTHEAST KANSAS AND THE MISSOURI OZARKS BEFORE NOON. HOWEVER...SOME FORCING LINGERS ACROSS SOUTH-CENTRAL MISSOURI DURING THE EARLY AFTERNOON HOURS. WITH MARGINAL INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STORMS MAY PRODUCE SMALL HAIL...AS FREEZING LEVELS ARE LOW. HIGH PRESSURE WILL SETTLE IN BEHIND THE FRONT TONIGHT...ALLOWING FOR DECREASING CLOUDS. THIS HIGH WILL SHIFT EASTWARD ON WEDNESDAY WHICH WILL CAUSE A RETURN TO SOUTHERLY FLOW. TEMPERATURES SHOULD REBOUND BACK INTO THE UPPER 60S ACROSS FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...AND INTO THE LOWER 60S OVER CENTRAL MISSOURI. A STRONG UPPER WAVE WILL PUSH INTO THE ROCKIES BY THURSDAY...CAUSING CYCLOGENESIS IN THE LEE OF THE ROCKIES. THIS WILL INCREASE THE PRESSURE GRADIENT CAUSING SOUTHERLY WINDS TO INCREASE FURTHER. IN ADDITION...ETA 850MB TEMPERATURES RANGE FROM 12 TO 14 DEGREES ACROSS THE REGION. WITH BREEZY CONDITIONS...SHOULD BE ABLE TO MIX THIS WARM AIR TO THE SURFACE. EXPECT TEMPERATURES RANGING FROM THE MIDDLE 70S ACROSS SOUTHWEST MISSOURI...TO NEAR 70 ACROSS CENTRAL MISSOURI. COLD FRONT PUSHES INTO THE REGION BY EARLY FRIDAY MORNING. THIS FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THURSDAY NIGHT INTO FRIDAY. WILL HAVE TO MONITOR HOW MUCH MOISTURE WILL BE ASSOCIATED WITH THE SYSTEM. LATEST ETA DOESNT REALLY SHOW THE GULF OPENING UP. ONLY A THIN BAND OF 5 TO 8 DEG C 850MB DEWPOINTS ARE PROGGED WITH THE SYSTEM. .SGF... MO...NONE KS...NONE SAW
Hazardous weather outlook, Mar 25, 6:07 AM CST, 30 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251900- HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 607 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS A FEW STORMS MAY PRODUCE HAIL UP TO AN INCH IN DIAMETER AREAS AFFECTED AND TIMING: SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS MORNING...LINGERING INTO THE EARLY AFTERNOON HOURS ACROSS SOUTH-CENTRAL MISSOURI. DISCUSSION: A COLD FRONT IS PUSHING THROUGH THE OZARKS REGION THIS MORNING...AS AN UPPER LEVEL DISTURBANCE TRACKS ACROSS THE PLAINS. THESE FEATURES WILL COMBINE WITH SOME WEAK INSTABILITY TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. AS THE FRONT PUSHES SOUTH...THE STORMS WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST BY AFTERNOON. HOWEVER...A FEW STORMS MAY LINGER OVER SOUTH-CENTRAL MISSOURI DURING THE EARLY AFTERNOON HOURS. A FEW STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT WILL PUSH INTO THE REGION LATE THURSDAY NIGHT...BRINGING THE POTENTIAL FOR STRONG THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF SAW
In the hours before
Local storm report, Mar 25, 6:07 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 AM CST TUE MAR 25 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM 9 S NORTHVIEW MO 1 INCH HAIL
03/25/03 WEBSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 5:57 AM CST | Severe Thunderstorm Warning | SGF | Greene, Webster | 33 min |
| Mar 25, 6:12 AM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 63 min |
| Mar 25, 6:14 AM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 61 min |
| Mar 25, 7:46 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Texas | 44 min |
| Mar 25, 9:17 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 43 min |
| Mar 25, 10:17 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.